question-icon

Pinkish discharge, pregnancy test, depo shot

default
Posted on Mon, 21 May 2012
Question: I have had a pinkish tint when i wipe for two and a half weeks now it started on 24 of April and it hasn't stopped and my depo shot ran out on the 12 of April, am i pregnant or is this a result of the depo shot?
and also i took a pregnancy test yesterday and it said negative
doctor
Answered by Dr. Jasvinder Singh (1 hour later)
Hello XXXXXXX

Thanks for posting your query. Depo-Provera is a long-acting progestin (hormone) form of birth control. If you stop getting Depo-Provera injections, your period usually returns within 3 to 10 months but sometimes it may take 12-18 mths. So if you had your last shot in January and you ran out of your shot of April, it may be due to the hormonal changes produced in the body due to the depo shots irregularity or due to the return of your periods. When periods return after the depo shots then they are very irregular and may be scanty, heavy or presenting as mere spotting also.

If there is a history of any unprotected intercourse when you ran out of your April depo dose, then the chances of pregnancy cannot be ignored. A urine for pregnancy test just tests presence of HCG hormone in the urine of pregnant woman because this hormone is only produced during pregnancy among women. But this pregnancy test depends upon the particular level of HCG in the blood. So sometime it may be possible that it can give you false negative results during early days of pregnancy.

Hence I suggest you to get a repeat urine for pregnancy test after a few days or get a serum HCG test done which measures the amount of HCG in blood and is a more specific test that a urine pregnancy test.

If pregnancy is completely ruled out then you can consult your gynecologist for the depo shots which you had ran out with in April.
Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.







Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Jasvinder Singh

Internal Medicine Specialist

Practicing since :1998

Answered : 1578 Questions

premium_optimized

The User accepted the expert's answer

Share on
Pinkish discharge, pregnancy test, depo shot

Hello XXXXXXX

Thanks for posting your query. Depo-Provera is a long-acting progestin (hormone) form of birth control. If you stop getting Depo-Provera injections, your period usually returns within 3 to 10 months but sometimes it may take 12-18 mths. So if you had your last shot in January and you ran out of your shot of April, it may be due to the hormonal changes produced in the body due to the depo shots irregularity or due to the return of your periods. When periods return after the depo shots then they are very irregular and may be scanty, heavy or presenting as mere spotting also.

If there is a history of any unprotected intercourse when you ran out of your April depo dose, then the chances of pregnancy cannot be ignored. A urine for pregnancy test just tests presence of HCG hormone in the urine of pregnant woman because this hormone is only produced during pregnancy among women. But this pregnancy test depends upon the particular level of HCG in the blood. So sometime it may be possible that it can give you false negative results during early days of pregnancy.

Hence I suggest you to get a repeat urine for pregnancy test after a few days or get a serum HCG test done which measures the amount of HCG in blood and is a more specific test that a urine pregnancy test.

If pregnancy is completely ruled out then you can consult your gynecologist for the depo shots which you had ran out with in April.
Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.